Alert archive / Montana / Wind Chill Advisories in 2021
Wind Chill Advisory 3, NWS Billings, MT
NWS Billings, MT issued this wind chill advisory at Dec 26, 2021, 6:39 PM MST for 14 counties in Montana. It was in force for 41 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2021, 6:39 PM MST (01:39 UTC)
- Expired
- Dec 28, 2021, 12:00 PM MST
- In force
- 41 hr
- Issued by
- NWS Billings, MT
Counties Big Horn County, MT, Carbon County, MT, Carter County, MT, Custer County, MT, Fallon County, MT, Golden Valley County, MT, Musselshell County, MT, Powder River County, MT, Rosebud County, MT, Stillwater County, MT, Sweet Grass County, MT, Treasure County, MT, Wheatland County, MT, Yellowstone County, MT
The radar
The Billings radar (KBLX), 83 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 1.7 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
279 WWUS45 KBYZ 270139 WSWBYZ URGENT - WINTER WEATHER MESSAGE National Weather Service Billings MT 639 PM MST Sun Dec 26 2021 MTZ141-172-271900- /O.NEW.KBYZ.WC.Y.0003.211227T0139Z-211227T1900Z/ /O.CON.KBYZ.WW.Y.0032.000000T0000Z-211227T1300Z/ Northern Sweet Grass-Melville Foothills- Including the locations of Big Timber and Melville 639 PM MST Sun Dec 26 2021 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON MST MONDAY... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST MONDAY... * WHAT...For the Winter Weather Advisory, snow. Additional snow accumulations of up to one inch. For the Wind Chill Advisory, very cold wind chills as low as 25 below zero. * WHERE...Northern Sweet Grass and Melville Foothills. * WHEN...For the Winter Weather Advisory, until 6 AM MST Monday. For the Wind Chill Advisory, until noon MST Monday. * IMPACTS...Plan on slippery road conditions and reduced visibility. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. For the latest road conditions, call 5 1 1. Additional graphics for this hazard can be found at http://www.weather.gov/billings && $$ MTZ029-042-063-228-280145- /O.NEW.KBYZ.WC.Y.0003.211227T0139Z-211228T1900Z/ /O.CON.KBYZ.WW.Y.0032.000000T0000Z-211227T1300Z/ Musselshell-Golden Valley-Judith Gap-Southern Wheatland- Including the locations of Roundup, Melstone, Musselshell, Ryegate, Lavina, Judith Gap, Harlowton, Twodot, and Shawmut 639 PM MST Sun Dec 26 2021 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON MST TUESDAY... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST MONDAY... * WHAT...For the Winter Weather Advisory, snow. Additional snow accumulations of up to one inch. For the Wind Chill Advisory, very cold wind chills as low as 35 below zero. * WHERE...Musselshell, Golden Valley, Judith Gap and Southern Wheatland. * WHEN...For the Winter Weather Advisory, until 6 AM MST Monday. For the Wind Chill Advisory, until noon MST Tuesday. * IMPACTS...Plan on slippery road conditions and reduced visibility. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. For the latest road conditions, call 5 1 1. Additional graphics for this hazard can be found at http://www.weather.gov/billings && $$ MTZ034-057-170-173-235-271900- /O.NEW.KBYZ.WC.Y.0003.211227T0139Z-211227T1900Z/ /O.CON.KBYZ.WW.Y.0032.000000T0000Z-211227T1300Z/ Northern Stillwater-Northern Big Horn-Northern Carbon- Northeastern Yellowstone-Southwestern Yellowstone- Including the locations of Columbus, Absarokee, Park City, Rapelje, Hardin, Crow Agency, Busby, Joliet, Fromberg, Pompeys Pillar, Custer, Billings, Laurel, Huntley, and Broadview 639 PM MST Sun Dec 26 2021 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON MST MONDAY... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST MONDAY... * WHAT...For the Winter Weather Advisory, snow. Additional snow accumulations of up to one inch. For the Wind Chill Advisory, very cold wind chills as low as 25 below zero. * WHERE...Northern Stillwater, Northern Big Horn, Northern Carbon, Northeastern Yellowstone and Southwestern Yellowstone. * WHEN...For the Winter Weather Advisory, until 6 AM MST Monday. For the Wind Chill Advisory, until noon MST Monday. * IMPACTS...Plan on slippery road conditions and reduced visibility. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. For the latest road conditions, call 5 1 1. Additional graphics for this hazard can be found at http://www.weather.gov/billings && $$ MTZ030-280145- /O.NEW.KBYZ.WC.Y.0003.211227T0139Z-211228T1900Z/ /O.CON.KBYZ.WW.Y.0032.000000T0000Z-211227T1300Z/ Treasure- Including the locations of Hysham and Bighorn 639 PM MST Sun Dec 26 2021 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON MST TUESDAY... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST MONDAY... * WHAT...For the Winter Weather Advisory, snow. Additional snow accumulations of up to one inch. For the Wind Chill Advisory, very cold wind chills as low as 30 below zero. * WHERE...Treasure. * WHEN...For the Winter Weather Advisory, until 6 AM MST Monday. For the Wind Chill Advisory, until noon MST Tuesday. * IMPACTS...Plan on slippery road conditions and reduced visibility. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. For the latest road conditions, call 5 1 1. Additional graphics for this hazard can be found at http://www.weather.gov/billings && $$ MTZ058-271900- /O.NEW.KBYZ.WC.Y.0003.211227T0139Z-211227T1900Z/ /O.CON.KBYZ.WW.Y.0032.000000T0000Z-211227T1300Z/ Southern Rosebud- Including the locations of Lame Deer, Ashland, and Birney 639 PM MST Sun Dec 26 2021 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON MST MONDAY... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST MONDAY... * WHAT...For the Winter Weather Advisory, snow. Additional snow accumulations of up to one inch. For the Wind Chill Advisory, very cold wind chills as low as 25 below zero. * WHERE...Southern Rosebud. * WHEN...For the Winter Weather Advisory, until 6 AM MST Monday. For the Wind Chill Advisory, until noon MST Monday. * IMPACTS...Plan on slippery road conditions and reduced visibility. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. For the latest road conditions, call 5 1 1. Additional graphics for this hazard can be found at http://www.weather.gov/billings && $$ MTZ031>033-036-037-280145- /O.NEW.KBYZ.WC.Y.0003.211227T0139Z-211228T1900Z/ /O.CON.KBYZ.WW.Y.0032.000000T0000Z-211227T1300Z/ Northern Rosebud-Custer-Fallon-Powder River-Carter- Including the locations of Colstrip, Forsyth, Ingomar, Angela, Miles City, Ismay, Volborg, Baker, Plevna, Webster, Broadus, Biddle, Powderville, Sonnette, Ekalaka, Alzada, Hammond, and Belltower 639 PM MST Sun Dec 26 2021 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON MST TUESDAY... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST MONDAY... * WHAT...For the Winter Weather Advisory, snow. Additional snow accumulations of up to one inch. Winds gusting as high as 35 mph. For the Wind Chill Advisory, very cold wind chills as low as 35 below zero. * WHERE...Northern Rosebud, Custer, Fallon, Powder River and Carter. * WHEN...For the Winter Weather Advisory, until 6 AM MST Monday. For the Wind Chill Advisory, until noon MST Tuesday. * IMPACTS...Plan on slippery road conditions and reduced visibility. The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. For the latest road conditions, call 5 1 1. Additional graphics for this hazard can be found at http://www.weather.gov/billings && $$ MTZ138-169-271900- /O.NEW.KBYZ.WC.Y.0003.211227T0139Z-211227T1900Z/ Southern Big Horn-Bighorn Canyon- Including the locations of Lodge Grass, Pryor, and Wyola 639 PM MST Sun Dec 26 2021 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON MST MONDAY... * WHAT...Very cold wind chills as low as 25 below zero. * WHERE...Southern Big Horn and Bighorn Canyon. * WHEN...Until noon MST Monday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MTZ040-064>066-271300- /O.CON.KBYZ.WW.Y.0032.000000T0000Z-211227T1300Z/ Northern Park-Paradise Valley-Livingston Area-Beartooth Foothills- Including the locations of Clyde Park, Wilsall, Emigrant, Livingston, Springdale, Fishtail, McLeod, and Nye 639 PM MST Sun Dec 26 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST MONDAY... * WHAT...Snow and cold wind chills. Additional snow accumulation of around 1 inch is possible. * WHERE...Portions of South Central Montana. * WHEN...Until 6 AM MST Monday. * IMPACTS...Snow and blowing snow will reduce visibility and make travel difficult. * ADDITIONAL DETAILS...Arctic air and gusty winds will create bitterly cold wind chills of 15 to 20 below zero. These cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The combination of the light snow and cold temperatures is leading to icy travel conditions in spots. For the latest road conditions, call 5 1 1. Additional graphics for this hazard can be found at http://www.weather.gov/billings && $$
5 follow-up statements
943 WWUS45 KBYZ 270410 WSWBYZ URGENT - WINTER WEATHER MESSAGE National Weather Service Billings MT 910 PM MST Sun Dec 26 2021 MTZ034-057-058-141-170-172-173-235-271900- /O.CAN.KBYZ.WW.Y.0032.000000T0000Z-211227T1300Z/ /O.CON.KBYZ.WC.Y.0003.000000T0000Z-211227T1900Z/ Northern Stillwater-Northern Big Horn-Southern Rosebud- Northern Sweet Grass-Northern Carbon-Melville Foothills- Northeastern Yellowstone-Southwestern Yellowstone- Including the locations of Columbus, Absarokee, Park City, Rapelje, Hardin, Crow Agency, Busby, Lame Deer, Ashland, Birney, Big Timber, Joliet, Fromberg, Melville, Pompeys Pillar, Custer, Billings, Laurel, Huntley, and Broadview 910 PM MST Sun Dec 26 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST MONDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... * WHAT...Very cold wind chills as low as 25 below zero. * WHERE...Portions of South Central and Southeast Montana. * WHEN...Until noon MST Monday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MTZ029>033-036-037-042-063-228-280415- /O.CAN.KBYZ.WW.Y.0032.000000T0000Z-211227T1300Z/ /O.CON.KBYZ.WC.Y.0003.000000T0000Z-211228T1900Z/ Musselshell-Treasure-Northern Rosebud-Custer-Fallon-Powder River- Carter-Golden Valley-Judith Gap-Southern Wheatland- Including the locations of Roundup, Melstone, Musselshell, Hysham, Bighorn, Colstrip, Forsyth, Ingomar, Angela, Miles City, Ismay, Volborg, Baker, Plevna, Webster, Broadus, Biddle, Powderville, Sonnette, Ekalaka, Alzada, Hammond, Belltower, Ryegate, Lavina, Judith Gap, Harlowton, Twodot, and Shawmut 910 PM MST Sun Dec 26 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST TUESDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... * WHAT...Very cold wind chills as low as 35 below zero. * WHERE...Portions of Central and Southeast Montana. * WHEN...Until noon MST Tuesday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MTZ040-064>066-270515- /O.CAN.KBYZ.WW.Y.0032.000000T0000Z-211227T1300Z/ Northern Park-Paradise Valley-Livingston Area-Beartooth Foothills- 910 PM MST Sun Dec 26 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... No more snow is expected overnight. Stay cautious for lingering slick conditions on roads. $$ MTZ138-169-271900- /O.CON.KBYZ.WC.Y.0003.000000T0000Z-211227T1900Z/ Southern Big Horn-Bighorn Canyon- Including the locations of Lodge Grass, Pryor, and Wyola 910 PM MST Sun Dec 26 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST MONDAY... * WHAT...Very cold wind chills as low as 25 below zero. * WHERE...Southern Big Horn and Bighorn Canyon. * WHEN...Until noon MST Monday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
872 WWUS45 KBYZ 270957 WSWBYZ URGENT - WINTER WEATHER MESSAGE National Weather Service Billings MT 257 AM MST Mon Dec 27 2021 MTZ029>033-036-037-042-063-228-281000- /O.CON.KBYZ.WC.Y.0003.000000T0000Z-211228T1900Z/ Musselshell-Treasure-Northern Rosebud-Custer-Fallon-Powder River- Carter-Golden Valley-Judith Gap-Southern Wheatland- Including the locations of Roundup, Melstone, Musselshell, Hysham, Bighorn, Colstrip, Forsyth, Ingomar, Angela, Miles City, Ismay, Volborg, Baker, Plevna, Webster, Broadus, Biddle, Powderville, Sonnette, Ekalaka, Alzada, Hammond, Belltower, Ryegate, Lavina, Judith Gap, Harlowton, Twodot, and Shawmut 257 AM MST Mon Dec 27 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST TUESDAY... * WHAT...Very cold wind chills as low as 35 below zero. * WHERE...Portions of Central and Southeast Montana. * WHEN...Until noon MST Tuesday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MTZ034-057-058-138-141-169-170-172-173-235-271900- /O.CON.KBYZ.WC.Y.0003.000000T0000Z-211227T1900Z/ Northern Stillwater-Northern Big Horn-Southern Rosebud- Southern Big Horn-Northern Sweet Grass-Bighorn Canyon- Northern Carbon-Melville Foothills-Northeastern Yellowstone- Southwestern Yellowstone- Including the locations of Columbus, Absarokee, Park City, Rapelje, Hardin, Crow Agency, Busby, Lame Deer, Ashland, Birney, Lodge Grass, Pryor, Wyola, Big Timber, Joliet, Fromberg, Melville, Pompeys Pillar, Custer, Billings, Laurel, Huntley, and Broadview 257 AM MST Mon Dec 27 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY... * WHAT...Very cold wind chills as low as 30 below zero. * WHERE...Portions of South Central and Southeast Montana. * WHEN...Until noon MST Monday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
411 WWUS45 KBYZ 271944 WSWBYZ URGENT - WINTER WEATHER MESSAGE National Weather Service Billings MT 1244 PM MST Mon Dec 27 2021 MTZ029>033-036-037-042-063-228-281900- /O.CON.KBYZ.WC.Y.0003.000000T0000Z-211228T1900Z/ Musselshell-Treasure-Northern Rosebud-Custer-Fallon-Powder River- Carter-Golden Valley-Judith Gap-Southern Wheatland- Including the locations of Roundup, Melstone, Musselshell, Hysham, Bighorn, Colstrip, Forsyth, Ingomar, Angela, Miles City, Ismay, Volborg, Baker, Plevna, Webster, Broadus, Biddle, Powderville, Sonnette, Ekalaka, Alzada, Hammond, Belltower, Ryegate, Lavina, Judith Gap, Harlowton, Twodot, and Shawmut 1244 PM MST Mon Dec 27 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST TUESDAY... * WHAT...Very cold wind chills as low as 35 below zero. * WHERE...Portions of Central and Southeast Montana. * WHEN...Until noon MST Tuesday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
081 WWUS45 KBYZ 280909 WSWBYZ URGENT - WINTER WEATHER MESSAGE National Weather Service Billings MT 209 AM MST Tue Dec 28 2021 MTZ029>033-036-037-042-063-228-281900- /O.CON.KBYZ.WC.Y.0003.000000T0000Z-211228T1900Z/ Musselshell-Treasure-Northern Rosebud-Custer-Fallon-Powder River- Carter-Golden Valley-Judith Gap-Southern Wheatland- Including the locations of Roundup, Melstone, Musselshell, Hysham, Bighorn, Colstrip, Forsyth, Ingomar, Angela, Miles City, Ismay, Volborg, Baker, Plevna, Webster, Broadus, Biddle, Powderville, Sonnette, Ekalaka, Alzada, Hammond, Belltower, Ryegate, Lavina, Judith Gap, Harlowton, Twodot, and Shawmut 209 AM MST Tue Dec 28 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY... * WHAT...Very cold wind chills of 20 to 35 below zero. * WHERE...Portions of Central and Southeast Montana. * WHEN...Until noon MST Tuesday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
045 WWUS45 KBYZ 281837 WSWBYZ URGENT - WINTER WEATHER MESSAGE National Weather Service Billings MT 1137 AM MST Tue Dec 28 2021 MTZ029>033-036-037-042-063-228-281945- /O.EXP.KBYZ.WC.Y.0003.000000T0000Z-211228T1900Z/ Musselshell-Treasure-Northern Rosebud-Custer-Fallon-Powder River- Carter-Golden Valley-Judith Gap-Southern Wheatland- Including the locations of Roundup, Melstone, Musselshell, Hysham, Bighorn, Colstrip, Forsyth, Ingomar, Angela, Miles City, Ismay, Volborg, Baker, Plevna, Webster, Broadus, Biddle, Powderville, Sonnette, Ekalaka, Alzada, Hammond, Belltower, Ryegate, Lavina, Judith Gap, Harlowton, Twodot, and Shawmut 1137 AM MST Tue Dec 28 2021 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON MST TODAY... Wind chill values will continue to improve going into this afternoon. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this wind chill advisory went out at Dec 26, 2:47 PM MST, 3 hours 52 minutes earlier.
Area forecast discussion, Dec 26, 2:47 PM MST, 3 hours 52 minutes before
Area Forecast Discussion
National Weather Service Billings MT
247 PM MST Sun Dec 26 2021
.DISCUSSION...
Tonight through Monday night...
Main forecast concerns are on lingering accumulating snow tonight
and bitterly cold wind chills tonight through Monday night.
Arctic air continues to spill into the area tonight as surface low
pressure moves east out of northeast Wyoming into western South
Dakota and eventually into the western Great Lakes. Winds will
increase tonight as temperatures plummet into the single digits
and teens below zero leading to wind chills of - 15 to -37, with
the coldest readings across northern and eastern sections of the
forecast area. Will maintain the winter weather advisory for the
lingering light snow, but after midnight the main concern will be
wind chill values and some patchy blowing and drifting snow. It
will be a cold day across the area on Monday, but with lighter
winds. High temperatures will be in the single digits above and
below zero over the plains and in the teens to around 20 in the
Mountains.
Another wave works across the area and frontogenesis increases over
southern and southeastern Montana late Monday afternoon into Monday
evening. If the frontogenesis signal continues in the forecast
models, higher snow chances and slightly more forecast
accumulation will be needed. Another bitterly cold night is in
store for the region Monday night. The NBM probabilities for a
Minimum temperatures below zero on Monday night are at 100 percent
away from mountains/foothill areas. There is even a 30 to 40
percent chance of seeing some readings in the -20s over northern
sections of the forecast area. Additional wind chill headlines may
be needed. Snow chances will persist over the Absaroka/Beartooth
Mountains through much of the period as broad cyclonic flow
remains in place across the region.
Tuesday through Sunday...
Active, cold pattern with light snow chances continues into the
weekend.
A persistent trough pattern centered over SW Canada will bring a
few shortwave troughs through the area this week. After a brief
lull Tuesday, the next shortwave is progged to arrive Wednesday,
bringing snow chances mainly to the mountains and western
foothills. Thursday looks to be rather windy in gap areas with
gusts approaching 50 mph, in addition to pre-frontal gusts to 30
mph across lower elevations. As we move towards the end of the
week, ensembles are hinting at a more vigorous wave affecting the
area and bringing some more widespread snow chances across the
CWA late Thursday night through Friday. However, there continue to
be no signals that point to large accumulations for lower
elevations, but rather rounds of light snow showers. Will continue
to evaluate the late week trough as confidence increases over the
next couple of days.
Saturday looks to start a brief dry period as the trough shifts
eastward and is replaced by a weak, narrow ridge. This may result
in Sunday being another windy day along the western foothills.
There is some notable spread in the temperature forecast over the
next few days, but even the high end of probabilistic guidance is
below +20 before Thursday. By Thursday, expect a slight warm up
into the low to mid-20s as winds turn southwesterly and downslope
off the higher terrain. Friday and Saturday look to be colder -
into the single digits and teens - before warming back up into the
upper 20s for Sunday.
Behringer
&&
.AVIATION...
MVFR to IFR will prevail across the region today due to low cigs,
light snow, and areas of fog. A band of heavy snow moving W to E
across the area will affect locations east of KBIL after 2100Z.
Expect vis to drop to 1/2 mi or less, especially in heavier snow
showers isolated within the band, last a couple of hours. As the
band moves through and after its passage, expect breezy NW winds
with gusts to 20 kts possible. Expect MVFR at best most of the
time throughout the TAF period.
Behringer
&&
.PRELIMINARY POINT TEMP/POPS...
Mon Tue Wed Thu Fri Sat Sun
-----------------------------------------------------------
BIL 907/000 903/019 901/009 902/025 004/011 906/014 006/030
32/E 20/B 01/E 11/E 23/S 10/B 00/B
LVM 000/015 001/019 002/016 005/025 008/019 901/020 010/030
23/S 20/N 12/S 12/S 43/S 10/N 11/N
HDN 912/000 907/016 906/008 906/023 901/010 911/013 902/029
22/E 30/B 00/E 10/B 23/S 10/B 00/B
MLS 919/907 918/902 917/901 915/013 910/001 920/002 912/022
61/I 10/I 00/I 10/B 11/E 10/B 00/B
4BQ 908/000 906/016 904/009 905/023 001/011 909/010 901/030
71/B 31/B 00/B 10/B 12/S 10/B 00/B
BHK 915/904 914/005 914/004 913/016 907/005 918/004 911/024
71/I 21/B 00/B 00/B 01/B 10/B 00/B
SHR 902/011 000/020 000/017 000/028 005/018 905/016 003/035
12/S 51/B 00/B 10/B 13/S 20/B 00/B
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...Winter Weather Advisory in effect until 6 AM MST Monday FOR
ZONES 29>34-36-37-40-42-57-58-63>66-141-170-172-173-228-235.
WY...None.
&&
weather.gov/billingsHazardous weather outlook, Dec 26, 4:09 PM MST, 2 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Billings MT 409 PM MST Sun Dec 26 2021 MTZ029>034-036-037-040-042-056>058-063>068-138-139-141-169>173-228- 235-WYZ198-199-272315- Musselshell-Treasure-Northern Rosebud-Custer-Fallon- Northern Stillwater-Powder River-Carter-Northern Park- Golden Valley-Red Lodge Foothills-Northern Big Horn- Southern Rosebud-Judith Gap-Paradise Valley-Livingston Area- Beartooth Foothills-Absaroka/Beartooth Mountains-Crazy Mountains- Southern Big Horn-Southeastern Carbon-Northern Sweet Grass- Bighorn Canyon-Northern Carbon-Pryor/Northern Bighorn Mountains- Melville Foothills-Northeastern Yellowstone-Southern Wheatland- Southwestern Yellowstone-Northeast Bighorn Mountains- Sheridan Foothills- 409 PM MST Sun Dec 26 2021 This Hazardous Weather Outlook is for portions of central Montana...south central Montana...southeast Montana and north central Wyoming. * WHAT... Colder temperatures, and accumulating snow. * WHERE...The coldest temperatures of the season will lock into the region through mid week. At the same time, moist Pacific flow aloft will bring overrunning snow. Greatest snow accumulations are expected in the high country, on southwest facing slopes, especially around Cooke City. Periods of light snow are expected across lower elevations. * WHEN...Today through the middle of next week. * ADDITIONAL DETAILS...The coldest day of the week looks to be on Monday, with high temperatures in the single digits above and below zero. Overnight lows will be well below zero, and may even approach 25 below in some spots Wednesday morning. The combination of arctic air and periodic gusty winds, will create bitterly cold wind chills as well. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be sure to stay tuned for further updates on this potential hazardous weather. Additional graphics can be found at: https://www.weather.gov/billings &&
The office that day
Everything else NWS Billings, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 12:21 PM MST | Special Weather Statement | BYZ | Big Horn, Carbon, Custer, Rosebud, Stillwater, Treasure and 1 more | 69 min |
Nearby
Wind Chill Advisories in Montana, 2021Every wind chill advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.